Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 32, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 19, 2000, 7:18 PM CDT for Buchanan County, Platte County, Missouri. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 19, 2000, 7:18 PM CDT (00:18 UTC)
- Expired
- Apr 19, 2000, 8:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Buchanan County, MO, Platte County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 7:44 PM CDT | Hail 0.75 | Agency, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1917 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
173 WUUS53 KEAX 200018 SVRMCI MOC021-165-200100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 718 PM CDT WED APR 19 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUCHANAN COUNTY IN NORTHWEST MISSOURI NORTHERN PLATTE COUNTY IN WEST CENTRAL MISSOURI * UNTIL 800 PM CDT * AT 718 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF BEAN LAKE...OR 11 MILES SOUTHEAST OF ATCHISON...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DEARBORN AT 725 PM CDT FAUCETT AT 730 PM CDT AGENCY AT 735 PM CDT EASTON AT 745 PM CDT OTHER LOCATIONS IN THE WARNING INCLUDE WESTON. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN DIAMETER...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:00 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Apr 19, 3:00 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 300 PM CDT WED APR 19 2000 VERY INTERESTING AND VERY CHALLENGING FCST. BEHAVIOR OF DRY LINE AND CONVECTION INITIATION CERTAINLY THE BIGGEST CHALLENGES. PAST 4 HOURS HAVE SEEN VERY IMPORTANT CHANGES IN FORECAST DETAILS...MAINLY WRT TO DRY LINE POSITIONING. DRY LINE CAME CHARGING THROUGH ERN KS LATE THIS AM AND THEN GROUND TO A HALT AS IT MOVED THRU KC METRO. PRESSURE FALLS HAVE INCREASED OVER WESTERN KS AS DEEP UPPER LOW WOBBLES EWD ALONG NEB/SD BORDER. WITH PRES FALLS TO OUR WEST...WINDS IN DRY AIR ARE NOW BACKING AND EWD PUSH OF DRYLN HAS NOW ALL BUT STOPPED. 18Z RUC IS SIMILAR TO 15Z RUC WHICH GAVE FIRST HINT THAT DRYLINE WILL ACTUALLY RETREAT AFTER SUNSET. AM INCREASINGLY LEANING TOWARD RUC SOLUTION...WITH SFC LOW EXPECTED TO BE NEAR STJ AT 06Z. STOUT CAP ALREADY SHOWING SIGNS OF WEAKENING PER 18Z SOUNDINGS...BUT STILL APPEARS TO BE ENOUGH INHIBIT CONVECTION INITIATION UNTIL COLD FRONT ARRIVES LATE THIS EVENING. BIG CAVEAT TO THIS SCENARIO IS ACCAS/HIGH BASED TSRA THAT HAVE RECENTLY POPPED UP AND EVEN HAVE HAD A LTG SRIKE WITH THEM. BOTTOM LINE HERE IS THAT WILL CARRY CAT POPS IN ERN ZONES...CHC WEST. CERTAINLY WILL INCLUDE SVR RISK FOR ERN COUNTIES GIVEN STRENGTH OF WIND FIELDS...AND INSTABILITY. PROBABLY WILL KEEP SVR OUT OF KC ZONES...GIVEN UNCERTAINTY OF THUNDER HERE. NEXT PCPN CHALLENGE IS JUST HOW HARD TO HIT WRAP-AROUND POPS FOR THU. NERN ZONES APPEAR TO HAVE BEST BET FOR PCPN AND WILL STAGGER HIEST POPS FROM NE TO SW. TEMPS SUPER TRICKY. WITH SLOWER MOVEMENT OF FRONT/SFC LOW...WILL GO ABV GUIDANCE LOWS IN EAST TONIGHT...NR GUIDANCE IN WEST. ERN ZONES TEMPS TRICKY AGAIN FOR THU...DEPENDING ON LOCATION OF FRONT. POSSIBLE SERN ZONES COULD HEAT UP TUE MORNING BEFORE FRONT COMES THROUGH. FOR NOW...WILL GO PRETTY CLOSE TO GUIDANCE AND CURRENT FCST. FWC LOOKS A LITTLE HIGH ON ITS DEWPOINTS FRI AM AND CONSEQUENTLY LOWS AS WELL. SHOULD HAVE NICE SUNNY DAY FRIDAY AS UPPER RIDGE STARTS TO BUILD BACK IN AND SFC HIGH ON TOP OF US. PREFER WARMER FWC FRI. MRF AND CANADIAN SHOW ANOTHER WAVE IN SRN STREAM BY LATE SUNDAY. LOOKS LIKE BEST CHC FOR PCPN WILL BE OVER SRN PLAINS. IT'S BEEN PRETTY DIFFICULT TO GET PCPN AROUND HERE LATELY AND WITH FMR POPS BELOW CLIMO...WILL LEAVE DRY FOR NOW. SOMETHING TO WATCH. .EAX...NONE JM
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:53 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb | 67 min |
| Apr 19, 8:01 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton | 59 min |
| Apr 19, 8:37 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 38 min |
| Apr 19, 8:44 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison | 61 min |
| Apr 19, 8:49 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 56 min |
| Apr 19, 9:06 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 39 min |
| Apr 19, 9:21 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 54 min |
| Apr 19, 9:26 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam, Sullivan | 64 min |
| Apr 19, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Sullivan | 46 min |
| Apr 19, 9:49 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Saline | 56 min |
| Apr 19, 10:19 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 26 min |
| Apr 19, 10:25 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Sullivan | 65 min |
| Apr 19, 10:41 PM CDT | Severe Thunderstorm Warning | EAX | Schuyler | 49 min |
| Apr 19, 10:47 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 28 min |
| Apr 19, 11:39 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 36 min |
| Apr 19, 11:42 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 48 min |
| Apr 19, 11:56 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb | 49 min |
| Apr 20, 12:10 AM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison | 80 min |
| Apr 20, 1:34 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Pettis, Saline | 71 min |
| Apr 20, 1:42 AM CDT | Severe Thunderstorm Warning | EAX | Mercer | 48 min |
| Apr 20, 1:57 AM CDT | Severe Thunderstorm Warning | EAX | Chariton | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.